Research Article - Journal of Clinical Nephrology and Therapeutics (2022) Volume 6, Issue 6
Drug induced acute nephritis mimicking acute abdomen: biopsy-proven a case report
Background: Acute interstitial nephritis is among the causes of abdominal pain. We aimed to demonstrate acute interstitial nephritis, which can occur after intentional drug use as a suicide attempt and can be confused with acute abdomen.
Case presentation: A 15-year-old girl described tenderness in the right lower quadrant of the abdomen in the examination and free fluid was existent in the right lower quadrant of the abdomen according to the abdominal ultrasound results. She was referred to a nephrology department because her creatinine value was 3.4 mg/dl. Although the patient was asked about any drug use, she stated that she had not taken any medication. However, the patient stated that she had taken 13 tablets of valproic acid and doxycycline after a kidney biopsy. The pathology report of the kidney biopsy was consistent with an acute tubular interstitial nephritis case.
Conclusion: Although it is primarily advised to rule out acute abdomen or surgical diagnoses in a patient with abdominal pain, a meticulous medical history should be taken, considering the possibility of a suicide attempt by drug-use.Author(s): Sinan Kilic